Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 17, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 3, 2006, 12:52 PM CDT for Brown County, Wisconsin. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2006, 12:52 PM CDT (17:52 UTC)
- Expired
- May 3, 2006, 1:16 PM CDT
- In force
- 24 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Brown County, WI
The radar
The Green Bay radar (KGRB), 17 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.9 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 031752 SVRGRB WIC009-031830- /O.NEW.KGRB.SV.W.0017.060503T1752Z-060503T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 1252 PM CDT WED MAY 3 2006 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BROWN COUNTY IN NORTHEAST WISCONSIN * UNTIL 130 PM CDT * AT 1247 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ASKEATON TO 14 MILES SOUTHWEST OF ASKEATON...OR ALONG A LINE EXTENDING FROM 9 MILES EAST OF APPLETON TO 16 MILES SOUTHEAST OF APPLETON...AND MOVING NORTHEAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... SHIRLEY...MORRISON AND LARK BY 105 PM... BELLEVUE BY 110 PM... SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. LAT...LON 4439 8818 4425 8819 4425 8789 4448 8782 $$ KURIMSKI
2 follow-up statements
000 WWUS53 KGRB 031806 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 106 PM CDT WED MAY 3 2006 WIC009-031830- /O.CON.KGRB.SV.W.0017.000000T0000Z-060503T1830Z/ BROWN WI- 106 PM CDT WED MAY 3 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR SOUTHERN BROWN COUNTY... AT 104 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL...AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR MORRISON...OR ABOUT 15 MILES SOUTH OF GREEN BAY...MOVING NORTHEAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LANGES CORNERS BY 115 PM... SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. LAT...LON 4439 8818 4425 8819 4425 8789 4448 8782 $$ KURIMSKI
000 WWUS53 KGRB 031816 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 116 PM CDT WED MAY 3 2006 WIC009-031826- /O.CAN.KGRB.SV.W.0017.000000T0000Z-060503T1830Z/ BROWN WI- 116 PM CDT WED MAY 3 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BROWN COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. GUSTY WINDS TO 40 MPH AND SMALL HAIL ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4439 8818 4425 8819 4425 8789 4448 8782 $$ KURIMSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 9:15 AM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, May 3, 9:15 AM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 915 AM CDT WED MAY 3 2006 .UPDATE...LOOKING AT TAMDAR SOUNDINGS AND VAD WIND PROFILE DATA HAVE RAISED THE WIND SPEEDS TODAY TO THE WINDY CATEGORY AS WINDS 2K TO 3K FT ABOVE THE SURFACE ARE 30 TO 35 KTS. TAMDAR SOUNDINGS ALSO SHOW A LOT OF DRY AIR ACROSS NORTH CENTRAL AND CENTRAL WISCONSIN WITH CONVECTIVE TEMPERATURES IN THE MIDDLE 70S. THESE TEMPERATURES ARE PROBABLY NOT ATTAINABLE BEFORE FROPA SO REMOVED PRECIP CHANCES FROM THESE ZONES. AREAS ACROSS EAST CENTRAL WISCONSIN ARE MORE LIKELY TO ATTAIN THESE TEMPERATURES BEFORE FROPA SO WILL LEAVE THE CHANCE IN ACROSS THESE ZONES. THE 4 AM DISCUSSION FOLLOWS BELOW. .SHORT TERM...TODAY THROUGH THURSDAY...MAIN FCST CONCERNS ARE PRECIP CHCS AND MARINE FOG TRENDS TODAY...THEN CLOUD TRENDS AND TEMPS THEREAFTER. MSAS ANALYSIS SHOWED A COLD FRONT SITUATED NEAR THE MN/WI BORDER. A COUPLE AREAS OF PRECIP WERE NOTED ON THE RGNL RADAR LOOP...A SMALL CLUSTER OF WEAKENING STORMS OVER WSTRN LK SUP/WSTRN U.P. ASSOC WITH THE LFQ OF THE UPPER JET...AND A LARGER AREA OF STORMS OVER SW IA/N MO ASSOC WITH A S/W TROF. ALTHOUGH LITTLE OR NO PRECIP WAS OCCURRING NEAR THE FRONT IN WSTRN WI...SATL SHOWED INCREASING MID-LEVEL CLOUDS AND RADAR INDICATED SOME WEAK ECHOES DEVELOPING OVER SE MN AND IA. GIVEN THE PRESENCE OF SOME MARGINAL INSTABILITY AHEAD OF THE FRONT...WILL MAINTAIN A SMALL CHC OF TSTMS OVER THE WHOLE CWA THIS MORNING...THEN A SLIGHTLY BETTER CHC OVER THE SE 1/2 OF THE FA THIS AFTERNOON. THE FRONT SHOULD BE EAST OF THE FORECAST AREA BY EVENING...SO WILL CONTINUE THE GOING DRY FCST FOR TONIGHT INTO THURSDAY. AFTER A PARTLY CLOUDY EVG... CLOUDS ASSOC WITH THE UPPER LOW AND CAA WILL WORK THEIR WAY INTO N WI OVERNIGHT...THEN MAKE FURTHER PROGRESS INTO C/NE WI ON THURSDAY. AREAS OF DENSE MARINE FOG DEVELOPED OVER LK MICH AND ALONG THE LKSHR OVERNIGHT...WITH LOCAL VSBYS AOB 1/4SM NOTED. THERE HAS BEEN SOME RECENT IMPROVEMENT IN VSBYS...SO A DENSE FOG ADVY DOES NOT APPEAR TO BE NEEDED. WILL KEEP A MENTION OF SOME DENSE FOG IN THE FCST FOR THE LKSHR AREAS THIS MORNING...AND MENTION PATCHY FOG LINGERING OVER LK MICH THROUGH THE AFTERNOON. THE FOG WILL COME TO AN END AS DRIER AIR ADVECTS INTO THE RGN THIS EVG. EXPECT A WARM DAY TODAY...WITH MIXING THROUGH 800 MB SUPPORTING HIGHS IN THE UPPER 60S TO MID 70S. CAA WILL RESULT IN TEMPS ABOUT 10 DEGREES COOLER ON THURSDAY. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY. THE LONG TERM PART OF THE FORECAST IS DOMINATED MAINLY BY HIGH PRESSURE SO DRY WEATHER CAN BE EXPECTED MOST OF THE TIME. HAVE LEFT A CHANCE OF SHOWERS IN THE NORTH FOR FRIDAY IN ASSOCIATION WITH A BACKDOOR COLD FRONT. REMOVED POPS FROM FRIDAY NIGHT DUE TO LACK OF MOISTURE AND QPF ON THE 00Z MODEL RUNS. NEXT CHANCE OF ANY PCPN APPEARS TO BE MONDAY/MONDAY NIGHT WITH A SURFACE LOW FORECAST TO MOVE ACROSS SOUTHERN CANADA...DRAGGING A COLD FRONT FROM THE PLAINS INTO THE WESTERN GREAT LAKES REGION. HAVE ONLY MADE SOME MINOR CHANGES TO TEMPERATURES...ADJUSTING THINGS IN THE DIRECTION OF GFSX MOS AND HPC GUIDANCE. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KURIMSKI WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 3, 6:00 AM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT WED MAY 3 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 600 AM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY. SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS EAST OF A LINE FROM PEMBINE TO SHAWANO TO WAUTOMA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE ON MONDAY. BE SURE TO MONITOR LATER FORECASTS...WHICH WILL BETTER BE ABLE TO DETERMINE IF THESE STORMS POSE A RISK OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NECESSARY TODAY OR TONIGHT. LMZ521-522-541>543-564-041100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 600 AM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT MARINE FOG...DENSE IN SOME AREAS...WILL REDUCE VISIBILITY FOR MARINERS TODAY. THE FOG SHOULD LINGER INTO THE EARLY EVENING HOURS BEFORE DISSIPATING. THERE IS A CHANCE OF THUNDERSTORMS TODAY. SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE ON MONDAY. BE SURE TO MONITOR LATER FORECASTS...WHICH WILL BETTER BE ABLE TO DETERMINE IF THESE STORMS POSE A RISK OF SEVERE WEATHER. KIECKBUSCH/MG WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 12:01 PM CDT | Marine Weather Statement | GRB | 89 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.